Patient: Hi I would like to know if my hair will grow back if I stop taking adderall. I’m getting extremely upset over this because ever since I started to take it my hair started thinning immediately. I used to have a pretty nice head of hair and now I’m getting extremely self conscious and I don’t even want to go out in public anymore. Please any help would be greatly appreciated!!
Symptoms: Extreme Hair loss
Doctor: Thank you for your question. Adderall has does have a documented side effect of causing hair loss. Your hair loss may be due to this medication or it may be due to genetic inheritance or a combination thereof. If you are instructed by your doctor to stop taking adderall, then you can expect to have your hair regrow. However, if you are suffering from a genetically inherited form of male patter baldness, then it is unlikely that this will happen. Please follow up with your doctor to have your hair loss assessed to determine the next best step in the the evaluation of your hair loss.Thank you for consulting AskTheDoctor.com